Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 117, NWS Gaylord, MI

December 5, 2011

NWS Gaylord, MI issued this small craft advisory at Dec 5, 2011, 3:37 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2011, 3:37 PM EST (20:37 UTC)
Expired
Dec 6, 2011, 3:43 AM EST
In force
12 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WHUS73 KAPX 052037
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
337 PM EST MON DEC 5 2011

LMZ344>346-060445-
/O.NEW.KAPX.SC.Y.0117.111205T2037Z-111206T1000Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
337 PM EST MON DEC 5 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

ARNOTT

HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
262 
WHUS73 KAPX 060340
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1040 PM EST MON DEC 5 2011

LMZ344>346-061000-
/O.CON.KAPX.SC.Y.0117.000000T0000Z-111206T1000Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1040 PM EST MON DEC 5 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
719 
WHUS73 KAPX 060843
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
343 AM EST TUE DEC 6 2011

LMZ344>346-060945-
/O.CAN.KAPX.SC.Y.0117.000000T0000Z-111206T1000Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
343 AM EST TUE DEC 6 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 5, 12:48 PM EST, 2 hours 49 minutes earlier.

Area forecast discussion, Dec 5, 12:48 PM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1248 PM EST MON DEC 5 2011

.SYNOPSIS.../ISSUED AT 310 AM/

HIGH PRESSURE WILL BUILD INTO THE REGION...MAINTAINING MAINLY DRY
AND SEASONABLE WEATHER TODAY THROUGH WEDNESDAY. REINFORCING SHOTS OF
PROGRESSIVELY COLDER AIR LATER THIS WEEK WILL INCREASE THE RISK FOR
LAKE EFFECT SNOW SHOWERS THURSDAY THROUGH SATURDAY. SOME
ACCUMULATIONS ARE POSSIBLE IN THE TRADITIONAL SNOW BELTS OF EASTERN
UPPER AND NORTHWEST LOWER MICHIGAN.

&&

.SHORT TERM.../ISSUED AT 1046 AM/...THIS AFTERNOON

MORNING SURFACE ANALYSIS SHOWS HIGH PRESSURE AND MUCH COOLER
AIRMASS BUILDING INTO NORTHERN MICHIGAN AS OF THIS WRITING...BUT
IT/S REALLY JUST BRINGING TEMPERATURES BACK TO AROUND WHERE THEY
SHOULD BE FOR THIS TIME OF YEAR.

ON THE LARGER SCALE...POSITIVELY-TILTED TROUGH DOMINATES THE H5
PATTERN ACROSS THE CONUS WITH A SURFACE WAVE ORGANIZING ALONG THE
GULF COAST...AND HEADING NORTHEAST IN TANDEM WITH RIGHT ENTRANCE
REGION OF 150KT JET STREAK CENTERED OVER MICHIGAN THIS MORNING.

AS FOR WEATHER CONCERNS...WITH AIRMASS CONTINUING TO COOL AND
DELTA T/S CREEPING UP TOWARDS 15C...HAVE SEEN SOME LAKE EFFECT
SNOW SHOWERS TRY TO MOVE IN TO PORTIONS OF NORTHERN LOWER /BIG 5
AREA/ AS WELL AS ALONG THE LAKE HURON COAST OF PRESQUE ISLE
COUNTY. THESE HAVE BEEN QUITE WEAK THUS FAR WITH PALTRY LOW
LEVEL MOISTURE DESPITE THE AFOREMENTIONED INSTABILITY. AS WE HEAD
THROUGH THE AFTERNOON...HIGH PRESSURE WILL CONTINUE TO BUILD IN
FROM THE NORTH AND WEST...WITH THE LOW LEVEL FLOW VEERING MORE
NORTHERLY WITH TIME. THIS WILL TAKE ANY SHSN/FLURRY ACTIVITY FROM
WHERE IT IS AND SHIFT IT WEST...TOWARD TVC/MBL/CAD. DESPITE THE
SLOWLY COOLING AIRMASS...EXPECT THE ACTIVITY TO REMAIN QUITE WEAK
UNDER ANTICYCLONIC LOW LEVEL FLOW THAT REMAINS QUITE DRY.
SO..FLURRY/LIGHT SNOW SHOWER WORDING SHOULD ABOUT DO IT.

STRATUS SHOULD HANG TOUGH TODAY...WITH THE BEST CHANCES FOR
AFTERNOON BREAKS BEING OVER FAR EASTERN UPPER AS THE FLOW GAINS
MORE OF AN OVER-LAND TRAJECTORY. THIS LOCATION WILL ALSO BE
FARTHEST FROM THE NORTHWARD-ADVANCING CIRRUS SHIELD FROM THE GULF
COAST WAVE MENTIONED ABOVE. THIS WILL KEEP THE TEMPERATURES FROM
GOING MUCH OF ANYWHERE...WITH HIGHS LIKELY ONLY A FEW DEGREES
ABOVE CURRENT VALUES.

UPDATED GRIDS/PRODUCTS ARE OUT.

ARNOTT

&&

.LONG TERM.../ISSUED AT 310 AM/...TONIGHT AND BEYOND

STRONG SURFACE RIDGE AXIS WILL GRADUALLY BUILD SE INTO MICHIGAN
TONIGHT THRU TUESDAY NIGHT...FURTHER STRENGTHENING DOWNWARD VERTICAL
MOTION ACROSS OUR STATE. A RATHER VIGOROUS BUT STILL
MOISTURE-STARVED SHORT WAVE WILL DROP THRU NRN SECTIONS OF OUR CWA
OVERNIGHT...RESULTING ONLY IN AN INCREASE IN SOME MID LEVEL
CLOUDINESS. EXPECT DRY AND RELATIVELY CALM WEATHER TONIGHT THRU
TUESDAY NIGHT...WITH MAINLY CLEAR SKIES INLAND AND PARTLY CLOUDY
SKIES ALONG THE LAKESHORES WHERE A FEW LAKE CLOUDS STREAM IN UNDER
THE DIRECTION OF NORTHERLY LOW LEVEL FLOW. WINDS DO BACK TO THE SW
TUESDAY NIGHT AS THE RIDGE AXIS SLIDES TO OUR SW AND A WEAK FRONTAL
BOUNDARY APPROACHES FROM THE NW. THIS FRONT WILL DROP INTO ERN UPR
MICHIGAN ON WEDNESDAY...PRODUCING A SMALL CHANCE OF SNOW SHOWERS AS
SYNOPTIC MOISTURE WILL STILL BE RATHER LEAN. SMALL CHANCES OF W/SW
FLOW LAKE ENHANCED SNOW SHOWERS WILL SPREAD INTO NRN LWR MICHIGAN BY
WEDNESDAY NIGHT AS THE FRONT MOVES THRU...BUT AGAIN...DO NOT EXPECT
ANY SIGNIFICANT SNOW ACCUMULATIONS. SEASONAL TEMPS WILL CONTINUE
THRU MID WEEK WITH HIGHS MAINLY IN THE 30S AND LOWS IN THE 20S.

LAKE EFFECT SNOW CONCERNS CONTINUE TO TAKE CENTER STAGE DURING THE
EXTENDED PERIOD AS MOST IMPRESSIVE SHOT OF COLD AIR YET THIS SEASON
VISITS THE NORTH WOODS LATER THIS WEEK. COLDEST READINGS (850MB
TEMPERATURES INTO THE NEGATIVE UPPER TEENS) SPREADS ACROSS THE AREA
FRIDAY...ATTACHED TO RATHER STRONG SHORTWAVE ROTATING ON SOUTH SIDE
OF HUDSON BAY CENTERED POLAR VORTEX. SIMPLE MAGNITUDE OF OVER-LAKE
INSTABILITY EASILY SUPPORTS NUMEROUS LAKE EFFECT SNOW SHOWERS
THURSDAY NIGHT THROUGH FRIDAY NIGHT...WITH MULTI-MODEL TRENDS
ESPECIALLY TARGETING WEST TO WEST-NORTHWEST FLOW AREAS. SNOW
INTENSITY (AND ACCUMULATIONS) A MUCH MORE DIFFICULT CHALLENGE.
DEEPEST MOISTURE STILL PROGGED TO SWEEP ACROSS LAKE SUPERIOR...
ALTHOUGH IF DUE WEST WINDS ARE REALIZED SNOW SHOWERS WILL PRIMARILY
REMAIN OFF SHORE FOR MUCH OF THE DURATION. HOWEVER...EVEN A SLIGHT
NORTH COMPONENT TO LOW LEVEL WIND FIELDS WILL LIKELY BRING INTENSE
SNOWFALL INTO AT LEAST WHITEFISH POINT AND PARADISE. WHILE EARLY
PERUSAL OF MODEL SOUNDINGS SHOW INVERTED-V SIGNATURE (INDICATIVE OF
LOW LEVEL DRY AIR)...FEEL GUIDANCE MAY NOT BE ACCOUNTING FOR LAKE
SUPERIOR FULL FETCH LOW LEVEL MODIFICATION. OTHERWISE...ALL SYSTEMS
ARE A GO FOR SIGNIFICANT SNOWS WILL INVERSION LEVELS OVER EASTERN
UPPER UP NEAR 700 MB AND EXCELLENT LIFT IN THE TOP END OF THE DGZ.
SOMEWHAT LESS SUPPORTIVE LAKE SNOW PROGS ACROSS NORTHERN LAKE
MICHIGAN...WITH CURRENT TRENDS SUPPORTING ONLY MARGINAL SYNOPTIC
MOISTURE HELP...INVERSION LEVELS SOMEWHAT LOWER (UP NEAR 750MB
BRIEFLY ON FRIDAY)...AN EVEN MORE PRONOUNCED LOW LEVEL INVERTED-V
SIGNATURE...AND NO LAKE SUPERIOR PRE-CONDITIONING. THAT SAID...
CURRENTLY PROGGED 280ISH DEGREE WIND FIELDS SUPPORT EXCELLENT GREEN
BAY CONNECTION...AND SOUNDINGS SHOWING DECENT LIFT IN THE DGZ. GIVEN
ABOVE...WILL CONTINUE TO HEDGE AGGRESSIVELY ON POPS IN FAVORED FLOW
AREAS OF EASTERN UPPER AND NORTHWEST LOWER MICHIGAN THURSDAY NIGHT
INTO SATURDAY...ALTHOUGH FEEL THE MOST INTENSE SNOWS WILL OCCUR ON
FRIDAY. MUCH TOO EARLY TO TALK SPECIFIC AMOUNTS...BUT IF WINDS DO
INDEED BACK A TOUCH MORE NORTHERLY OVER LAKE SUPERIOR...WOULD EXPECT
WARNING CRITERIA SNOWFALL TO AT LEAST OCCUR NEAR THE POINT. ACROSS
NORTHWEST LOWER...WOULD EXPECT AT LEAST A FEW INCHES IN THE FAMED
GAYLORD... BOYNE CITY...MANCELONA CORRIDOR. WILL CONTINUE TO
HIGHLIGHT THIS POTENTIAL IN THIS MORNINGS RENDITION OF THE HAZARDOUS
WEATHER OUTLOOK.

OTHER THAN THE LAKE EFFECT CONCERNS...BIGGEST STORY WILL BE THE
TEMPERATURES...WITH HIGHS BOTH FRIDAY AND SATURDAY REMAINING IN THE
20S. PATTERN REMAINS PROGRESSIVE...WITH QUICK INTRUSION OF MODIFIED
PACIFIC AIR OVERSPREADING THE AREA ON SUNDAY...BRINGING TEMPERATURES
BACK UP INTO THE 30S. MAY SEE SOME LIGHT SNOW WITH THIS WAA
REGIME...BUT DYNAMICS AND MOISTURE UNCERTAINTIES PRECLUDE A MENTION
IN THE FORECAST JUST YET.

MSB

&&

.MARINE.../ISSUED AT 310 AM/

WINDS/WAVES WILL REMAIN BELOW SCA CRITERIA THROUGH TUESDAY AS THE
SURFACE RIDGE AXIS GRADUALLY DROPS OUT OF SRN CANADA AND THROUGH
MICHIGAN.

&&

.AVIATION.../ISSUED AT 1238 PM/...VALID FOR 18Z TAFS

STRATUS WILL CONTINUE TO PLAGUE THE TAF TERMINALS THROUGH THE
FORECAST PERIOD AS HIGH PRESSURE SETTLES NORTH OF THE REGION.
RIGHT NOW...THERE HAS BEEN ONGOING LOW VFR CIGS AT TVC...WITH SOME
VFR BREAKS AT PLN. AS THE LOW LEVEL WINDS BECOME MORE NORTHERLY...
EXPECT MVFR CIGS TO BECOME MORE OF THE NORM AT THESE SITES...WITH
MVFR CIGS PERSISTING AT MBL/APN. BY EARLY MORNING TUESDAY...WINDS
ALOFT WILL BEGIN TO BACK MORE WESTERLY...WHICH SHOULD HELP SCOUR
OUT SOME OF THE LOWER LEVEL CLOUDINESS AT TVC/MBL WITH THIS SET OF
TAFS TAKING A CAUTIOUSLY OPTIMISTIC APPROACH OF BRINGING A RETURN
TO VFR AFTER 14 UTC WITH MVFR HANGING ON AT PLN/APN.

NORTHERLY/NORTHEASTERLY WINDS 5-10KTS WILL CONTINUE AT EACH OF THE
TERMAINLS THROUGH THE TAF PERIOD.

ARNOTT

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&
Hazardous weather outlook, Dec 5, 10:44 AM EST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1044 AM EST MON DEC 5 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
061845-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1044 AM EST MON DEC 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ACCUMULATING LAKE EFFECT SNOWS ARE POSSIBLE ACROSS PORTIONS OF
NORTHWEST LOWER AND EASTERN UPPER MICHIGAN THURSDAY NIGHT INTO
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ARNOTT

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.